Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

High ESR levels in the blood test report. Taking Forecox. Proper medication?

Hi my mother is taking Forecox tablets twice in a day as per the doctor s prescription. She is taking this tablets from 15 days.... doctor said to continue for one month but my mother is not feeling any recovery .. her blood test report shows increase in ESR around 84 for which the limit is 0-20. I want to ask that is she taking the correct treatment or is there any side effects for taking these forecox tablets?
Asked On : Fri, 23 Nov 2012
Answers:  2 Views:  153
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Sep 2012
Hello, welcome to HCM,
Firstly, your mother is suffering from tuberculosis.
It is a chronic infective condition. In this disease a high ESR is quite expected.
For recovery, your mother needs minimum 6 months of treatment.

Answered: Sat, 24 Nov 2012
I find this answer helpful
Pathologist and Microbiologist Dr. Shailja Puri 's  Response
Hello and welcome to HCM
Forecox is used for tuberculosis. It is a combination of rifampicin, isonazide, etambutol and pyrazinamide.
These are first line drugs for tuberculosis.
Tuberculosis is a chronic disease which is characterised by rise in ESR.
The course for the disease is long and spans for a period of 9 months to one and a half years depending on the site infected by tubersulosis. So, fifeteen days is a very short period for effect to appear.
You need to wait for atleast one month to see the effect.
Similarly ESR comes to its normal value after the infection comes under sontrol.
It will take same time.
Continue the medication and visit your treating doctor at regular intervals.
If you are suffering from pulmonary tuberculosis then you will have to under go sputum examination for confirming the absence of infection.

Thank you and take care
Dr Shailja P Wahal
Answered: Sat, 24 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor